It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board

  • stopping Protonix

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 11-13-2016, 04:10 AM   #1
    SandraKB
    Newbie
    (female)
     
    SandraKB's Avatar
     
    Join Date: Nov 2016
    Posts: 1
    SandraKB HB User
    Smile stopping Protonix

    I had a GI Bleed caused from long term Aspirin use. I had no symptoms of Gastric Reflux or pain. I began having black stools. Became weak and went to Dr. Hgb count dropped, sent to ER. I had stopped ASA a few days before when I started the black bms. Admitted and given 1 unit of blood that night. brought Hgb back to 8 which is where it was on admission. Had endoscopy that next morning and showed stomach ulcer that 'had been bleeding' but had stopped. (I was put on IV PPI when admitted and remained on that until late day 2 and changed to Protonix ora)l. Received another unit of blood that second day and had to stay one more night to make sure Hgb "held". Was Discharged next day Hgb 8.5. On protonix 40 twice a day and to have another endoscopy and my first colonoscopy Dec 30. Last week my hgb 10.8, so improvement Now, my problem is that I noticed my hair really coming out when I comb it and a lot after showers. I noticed how thin it has become. Finally dawned on me to check about protonix and YES it seems to have a history of hair loss. I searched about stopping PPIs and saw 'rebound' of GERD symptoms if stopped abruptly. I dont have GERD. Has anyone stopped abruptly or must you 'wean off'? Will my hair thicken again? I no longer take aspirin it would seem to me I dont need PPI anyway? I have been on it almost 2 months now. Sorry this was so long but thank you

     
    Reply With Quote
    The following user gives a hug of support to SandraKB:
    movielover40 (11-18-2016)
    Sponsors Lightbulb
       
    Old 11-17-2016, 11:19 PM   #2
    curlygirl25
    Newbie
    (female)
     
    curlygirl25's Avatar
     
    Join Date: Nov 2016
    Location: Colorado
    Posts: 9
    curlygirl25 HB User
    Re: stopping Protonix

    Definitely talk to your doctor about stopping it. I don't know anything about that medication but anything used to treat something serious like that I would think you want to wean off of, plus you don't want to risk getting gerd like you saw. Good luck!

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:09 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!